MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI RM/LL TIB AUG SZ2 10MM; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRI RM/LL TIB AUG SZ2 10MM; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5546-A-202
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 02/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
This pi is for a second revision surgery the patient underwent on 07 feb 2017 due to baseplate/tibial stem loosening.Excerpt from medical review: "loosening of the triathlon baseplate with associated stem extender was confirmed while femoral and patellar components proved to be well fixed and were as such retained." ¿the use of a relatively short 50-mm stem extender below an augment in a proximal tibial bone defect condition did not provide adequate stability to the newly implanted baseplate during the previous revision with excessive micromotion in the implant-bone interface resulting in early loosening requiring a second revision within short interval.".
 
Additional Manufacturer Narrative
An event regarding loosening involving a triathlon tibial augment was reported and confirmed through a medical review for this patient.Method & results: device evaluation and results: not performed as product was not returned clinician review: a review of the provided medical records by a clinical consultant indicated: the use of a relatively short 50-mm stem extender below an augment in a proximal tibial bone defect condition did not provide adequate stability to the newly implanted baseplate during the previous revision with excessive micromotion in the implant bone interface resulting in early loosening requiring a second revision within short interval.Clinical suspicion for presence of a lowgrade infection in the implant-bone interface, although notexplicitly proven, may have accelerated the baseplate fixation failure.Excess bone removal as required for removal of well-fixed cemented pkr baseplate during the first revision of sep 2016.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: a review of the provided medical records by a clinical consultant indicated: the use of a relatively short 50-mm stem extender below an augment in a proximal tibial bone defect condition did not provide adequate stability to the newly implanted baseplate during the previous revision with excessive micromotion in the implant bone interface resulting in early loosening requiring a second revision within short interval.Clinical suspicion for presence of a lowgrade infection in the implant-bone interface, although notexplicitly proven, may have accelerated the baseplate fixation failure.Excess bone removal as required for removal of well-fixed cemented pkr baseplate during the first revision of (b)(6) 2016.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for a second revision surgery the patient underwent on (b)(6) 2017 due to baseplate/tibial stem loosening.Excerpt from medical review: "loosening of the triathlon baseplate with associated stem extender was confirmed while femoral and patellar components proved to be well fixed and were as such retained.".¿the use of a relatively short 50-mm stem extender below an augment in a proximal tibial bone defect condition did not provide adequate stability to the newly implanted baseplate during the previous revision with excessive micromotion in the implant-bone interface resulting in early loosening requiring a second revision within short interval.".

Brand Name
TRI RM/LL TIB AUG SZ2 10MM
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9329143
Report Number0002249697-2019-03781
Device Sequence Number419487
Product Code NPJ
UDI-Device Identifier07613327026573
UDI-Public07613327026573
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5546-A-202
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR